Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 22, 2018, 1:40 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 23, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2018, 1:40 PM MDT (19:40 UTC)
- In effect from
- Mar 23, 2018, 12:00 PM MDT
- Expired
- Mar 23, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS84 KEPZ 221940 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 140 PM MDT Thu Mar 22 2018 ...DRY AND WINDY CONDITIONS RETURN FOR FRIDAY... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to the Borderland Friday. Winds are expected to get into the 20-30 mph range and combine with relative humidities below 15 percent to create widespread critical fire weather conditions. These conditions could possibly continue through Monday. NMZ111>113-TXZ055-056-231300- /O.UPG.KEPZ.FW.A.0005.180323T1800Z-180324T0200Z/ /O.NEW.KEPZ.FW.W.0005.180323T1800Z-180324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 140 PM MDT Thu Mar 22 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
4 follow-up statements
626 WWUS84 KEPZ 231247 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 647 AM MDT Fri Mar 23 2018 ...DRY AND WINDY CONDITIONS RETURN TODAY... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to the Borderland today. Winds are expected to get into the 20-30 mph range and combine with relative humidities below 15 percent to create widespread critical fire weather conditions. These conditions could possibly continue through Monday. NMZ111>113-TXZ055-056-232100- /O.CON.KEPZ.FW.W.0005.180323T1800Z-180324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 647 AM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
462 WWUS84 KEPZ 232020 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 220 PM MDT Fri Mar 23 2018 ...DRY AND WINDY CONDITIONS RETURN TODAY... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to the Borderland today. Winds are expected to get into the 20-30 mph range and combine with relative humidities below 15 percent to create widespread critical fire weather conditions. These conditions could possibly continue through Monday. NMZ111-112-240200- /O.NEW.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ /O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 220 PM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 111 AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 111 AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ113-TXZ055-056-240200- /O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 220 PM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 055, 056, AND 113... * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ110-240200- /O.NEW.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 220 PM MDT Fri Mar 23 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONE 110... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire weather zone 110. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 20
186 WWUS84 KEPZ 232040 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 240 PM MDT Fri Mar 23 2018 ...DRY AND WINDY CONDITIONS RETURN TODAY... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to the Borderland today. Winds are expected to get into the 20-30 mph range and combine with relative humidities below 15 percent to create widespread critical fire weather conditions. These conditions could possibly continue through Monday. NMZ111-112-240200- /O.NEW.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/ /O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 240 PM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ113-TXZ055-056-240200- /O.NEW.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.CON.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 240 PM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ110-240200- /O.NEW.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 240 PM MDT Fri Mar 23 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 110... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 110... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 110. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 20
670 WWUS84 KEPZ 240202 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 802 PM MDT Fri Mar 23 2018 ...DRY AND WINDY CONDITIONS TO CONTINUE THROUGH THE WEEKEND... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to the Borderland again Saturday. Winds are expected to get into the 20-30 mph range and combine with relative humidities below 15 percent to create widespread critical fire weather conditions. These conditions could possibly continue through Monday. NMZ111-112-241400- /O.EXP.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/ /O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ /O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 802 PM MDT Fri Mar 23 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 111 AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ113-TXZ055-056-241400- /O.EXP.KEPZ.FW.W.0005.000000T0000Z-180324T0200Z/ /O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 802 PM MDT Fri Mar 23 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 113... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located El Paso, Dona Ana and Luna counties along with the eastern slopes of the Sacramento Mountains. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ110-241400- /O.CON.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ /O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 802 PM MDT Fri Mar 23 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 110... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 110... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 110. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Tripoli
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 4:05 AM MDT, 9 hours 35 minutes earlier.
Area forecast discussion, Mar 22, 4:05 AM MDT, 9 hours 35 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 405 AM MDT Thu Mar 22 2018 .SYNOPSIS... A ridge of high pressure will move across the area today, continuing the warm and dry weather. As southwest flow aloft increases Friday and Saturday, surface winds will become gusty and some blowing dust will develop. Temperatures will cool some but remain well above normal. Southwest flow aloft will keep the afternoon winds and blowing dust going on Sunday and Monday. An upper low will descend over Arizona Tuesday and then over New Mexico Wednesday, bringing some showers to the area. Some light snow could even fall over the mountain areas Wednesday and Thursday. && .DISCUSSION... The forecast week is becoming more active as small impulses bring a chance of showers in the shorter term, while at the end of the period, an upper low may produce some excitement. Currently the axis of an upper ridge is passing across New Mexico, giving us near record high temperatures today and Friday (though El Paso record high today likely out of reach). As the axis passes to our east, southwest flow aloft will increase. By Friday, mid level flow will develop lee cyclogenesis over SE Colorado and bring our winds up into windy category. This pattern will continue on Saturday. Model winds and pressure gradient look quite similar both days but both GFS/NAM12 show decent short wave passing overhead on Saturday. Models also showing Friday afternoon lee cyclone moving off the mountains, while the one on Saturday remains near the mountains. So believe Saturday winds will be a bit stronger, perhaps into advisory criteria. Kept low POP in for Gila Saturday as the short wave moves across. Models also show area of destabilization forming over west Texas late afternoon and evening. This is new, so for now will keep POP in just Hudspeth- will have to watch if El Paso Co needs to be included. Sunday and Monday...strong southwest flow continues, allowing gusty surface winds both afternoons. Another impulse aloft will bring a slight chance of showers to the Gila Uplands. Once again instability over Hudspeth County could bring a stray thunderstorm over them. Tuesday through Thursday...remains unsettled as parent upper low which ejected several short waves over the area finally moves onshore and eventually over Arizona by Tuesday, New Mexico Wednesday and the Texas Panhandle Thursday. A slight chance of showers will begin over western zones Tuesday night and then spread to the northern zones Wednesday. The best chance of showers area wide looks to be Wednesday night and Thursday morning as upper low passes and wrap around moisture moves over all the area. Snow levels will fall to around 7000 ft by Wednesday night, perhaps a bit lower over the Gila Uplands. Could be a decent mountain snowfall, but for now this is pretty far out (certainly out of the forecast period). && .AVIATION...Valid 22/12Z-23/12Z... VFR through period, though higher clouds will be on the increase from the west...SCT-BKN180 BKN-OVC250. Light winds this morning, increasing to southwest 10-15 kts this afternoon. && .FIRE WEATHER... Warming trend will continue through Friday as upper ridge moves across the area today. Expect high temperatures 10 to 15 degrees above normal today and Friday. Winds will be on the increase after Thursday and last through the weekend and the first day or two of next week. Critical fire conditions likely met or exceeded Friday and Saturday, and possibly even into Monday. Temperatures will begin to cool over the weekend, though still remaining above normal. Min RHs will remain below 15% into the weekend. A few showers will be possible Saturday and Monday as disturbances aloft pass over the area. Both these days will also see a slight chance of thunderstorms over Hudspeth County, as that area destabilizes. && .PRELIMINARY POINT TEMPS/POPS... El Paso 86 59 85 61 / 0 0 0 0 Sierra Blanca 86 55 86 57 / 0 0 0 0 Las Cruces 85 52 83 53 / 0 0 0 0 Alamogordo 85 55 84 54 / 0 0 0 0 Cloudcroft 64 35 62 39 / 0 0 0 0 Truth or Consequences 83 52 80 51 / 0 0 0 0 Silver City 78 44 71 42 / 0 0 0 0 Deming 85 51 81 49 / 0 0 0 0 Lordsburg 85 51 79 49 / 0 0 0 0 West El Paso Metro 85 57 84 59 / 0 0 0 0 Dell City 88 51 87 56 / 0 0 0 0 Fort Hancock 87 55 88 60 / 0 0 0 0 Loma Linda 83 53 81 53 / 0 0 0 0 Fabens 87 55 86 58 / 0 0 0 0 Santa Teresa 85 53 84 56 / 0 0 0 0 White Sands HQ 85 55 84 57 / 0 0 0 0 Jornada Range 85 48 83 50 / 0 0 0 0 Hatch 84 48 83 48 / 0 0 0 0 Columbus 86 53 83 52 / 0 0 0 0 Orogrande 85 55 84 56 / 0 0 0 0 Mayhill 77 41 73 43 / 0 0 0 0 Mescalero 74 40 71 42 / 0 0 0 0 Timberon 74 42 70 42 / 0 0 0 0 Winston 78 40 73 35 / 0 0 0 0 Hillsboro 81 47 77 45 / 0 0 0 0 Spaceport 84 47 82 48 / 0 0 0 0 Lake Roberts 77 40 70 35 / 0 0 0 0 Hurley 80 45 74 41 / 0 0 0 0 Cliff 81 30 75 36 / 0 0 0 0 Mule Creek 79 29 71 36 / 0 0 0 0 Faywood 81 46 76 43 / 0 0 0 0 Animas 86 51 81 49 / 0 0 0 0 Hachita 85 51 81 50 / 0 0 0 0 Antelope Wells 85 51 81 50 / 0 0 0 0 Cloverdale 82 49 77 47 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 17 Hefner
Hazardous weather outlook, Mar 22, 4:23 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 423 AM MDT Thu Mar 22 2018 NMZ401>403-408-414>416-231200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 423 AM MDT Thu Mar 22 2018 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds Friday through Monday will create a driving hazard, especially cross winds. Showers may develop Tuesday night and Wednesday with snow possible above 7500 ft. Roads at high elevations may become slick. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404>407-409>413-417-TXZ418>424-231200- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 423 AM MDT Thu Mar 22 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds Friday through Monday will create a driving hazard, especially cross winds. Areas of blowing dust could also develop, occasionally dropping visibilities to below 2 miles. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:52 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 7 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.